Alert archive / Wisconsin / Wind Advisories in 2008

Wind Advisory 1, NWS Milwaukee, WI

February 9, 200820 counties in Wisconsin

NWS Milwaukee, WI issued this wind advisory at Feb 9, 2008, 3:48 AM CST for 20 counties in Wisconsin. It took effect at Feb 9, 2008, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 3:48 AM CST (09:48 UTC)
In effect from
Feb 9, 2008, 6:00 PM CST
Expired
Feb 9, 2008, 7:11 AM CST
In force
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 090948
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CST SAT FEB 9 2008

...STRONG WINDS TO ACCOMPANY ARCTIC BLAST...

.A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON...BETWEEN 3 PM AND 6 PM. BEHIND THIS FRONT...STRONG
NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED...WITH GUSTS TO 45
MPH. 

THESE WINDS WILL ALSO CAUSE AREAS OF BLOWING SNOW. THE BLOWING
SNOW MAY REDUCE THE VISIBILITY TO AS LOW AS ONE QUARTER MILE AT
TIMES. 

THE WINDS WILL BEGIN TO DIMINISH LATER SUNDAY MORNING. 

WIZ046-047-051-052-056>060-062>072-091800-
/O.NEW.KMKX.WI.Y.0001.080210T0000Z-080210T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
348 AM CST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST SUNDAY. 

A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHERN WISCONSIN
FROM THE MID AFTERNOON THROUGH THE EARLY EVENING. STRONG NORTHWEST
WINDS OF 20 TO 35 MPH ARE EXPECTED IN THE WAKE OF THE COLD
FRONT...WITH GUSTS TO 45 MPH. 

THE WINDS WILL ALSO CAUSE AREAS OF BLOWING SNOW. THE BLOWING SNOW
MAY REDUCE THE VISIBILITY TO ONE QUARTER MILE AT TIMES.

THE WINDS ARE EXPECTED TO SLOWLY SUBSIDE SUNDAY MORNING. 

A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. 

$$
MK/MBK
1 follow-up statement
000 
WWUS73 KMKX 091311
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 AM CST SAT FEB 9 2008

...WIND ADVISORY CANCELLED...

.A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHERN WISCONSIN
THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO STRONG
WINDS...AREAS OF BLOWING SNOW AND A PERIOD OF SNOW SHOWERS IS
ANTICIPATED THIS AFTERNOON. 

HENCE THE WIND ADVISORY IS BEING CONVERTED TO A WINTER WEATHER
ADVISORY.

WIZ046-047-051-052-056>060-062>072-091415-
/O.CAN.KMKX.WI.Y.0001.080210T0000Z-080210T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
711 AM CST SAT FEB 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WIND ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY. 

BESIDES THE STRONG WINDS...A PERIOD OF SNOW SHOWERS AND BLOWING
SNOW ARE ANTICIPATED LATER THIS AFTERNOON AND TONIGHT. 

$$
MBK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:33 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 9, 3:33 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CST SAT FEB 9 2008

.DISCUSSION...FORECAST FOCUS IS ON ARCTIC SURGE LATE THIS
AFTERNOON THROUGH SUNDAY.

MODELS HAVE SLOWED THE FRONT AND SURGE OF ARCTIC AIR UNTIL MID OR
LATE AFTERNOON. THIS WILL ALLOW TEMPERATURES TO REACH MET MOS HIGH
TEMPERATURES BY EARLY AFTERNOON. RADAR AND MODEL GUIDANCE INDICATE
A RELATIVELY NARROW BAND OF LIGHT SNOW ALONG THE FRONT...BUT THAT
SHOULD BE GONE BEFORE THE WINDS AND COLD AIR POUR INTO SOUTHERN
WISCONSIN. OF SOME CONCERN IS THAT LACK OF VERY STRONG WINDS
UPSTREAM AT THIS TIME IN THE COLD ADVECTION. GUSTS ONLY INTO THE
LOW 30S ARE NOTED. IN ADDTITION...THE VERY COLD TEMPERATURES HAVE
NOT YET SHOWN THEMSELVES. READINGS ARE ONLY AROUND 10 BELOW IN FAR
NORTHWEST NORTH DAKOTA AT THIS TIME. I THINK THE NAM HAS THE BEST
TEMPERATURE AND TIMING SOLUTION BASED ON CURRENT CONDITIONS
UPSTREAM. IF THE NAM IS CORRECT...THE COLDEST SURGE WILL PASS
NORTH OF THE CWA. IN ANY CASE...IT WILL BE WINDY TONIGHT AND
SUNDAY MORNING...AND DANGEROUS WIND CHILLS WILL DEVELOP. THERE
SHOULD ONLY BE FLURRIES ASSOCIATED WITH THE COLD AIR SURGE. ANY
BLOWING AND DRIFTING WILL BE THE RESULT ON WHAT IS ALREADY ON THE
GROUND.

MODELS INDICATE THAT WE SHOULD BE WARM ADVECTING AT H850 BY SUNDAY
AFTERNOON. SURFACE WINDS WILL GRADUALLY DIMINISH. I EXPECT A
RECOVERY OF AROUND 10 DEGREES WITH PLENTY OF SUNSHINE.

MODELS ARE IN SHARP DISAGREEMENT FROM MONDAY ONWARD.
HOWEVER...THERE WILL BE ANOTHER TROUGH MOVING ACROSS THE CWA
MONDAY EVENING AND OVERNIGHT. SNOWFALL AMOUNTS SHOULD BE 1 TO 2
INCHES MONDAY NIGHT. TEMPERATURES WILL APPROACH SEASONAL NORMALS
TUESDAY AND REMAIN AT OR SLIGHTLY ABOVE FOR WEDNESDAY AND
THURSDAY AT LEAST.

&&

.AVIATION...WITH WEAK LOW LEVEL COLD AIR ADVECTION AND RELATIVELY
DEEP UPSTREAM LOW LEVEL MOISTURE...EXPECTING MVFR CIGS TO CONTINUE
THROUGH MUCH OF THE MORNING...PERHAPS INCREASING BRIEFLY TO VFR
BEFORE SCT -SHSN ASSOCIATED WITH VIGOROUS SHORT WAVE SWEEP SWIFTLY
ACROSS SRN WI BTWN 20Z AND 00Z. LIKELY PERIOD OF MVFR CIGS IN STRONG
LOW LEVEL COLD AIR ADVECTION IN WAKE OF ARCTIC FRONT BUT CLEARING
LKLY TO TAKE OVER AS LOW LEVELS DRY OUT OVERNIGHT. BOUNDARY LAYER
MIXING SHOULD PRECLUDE DENSE FOG THIS MORNING.

.MARINE...POSTPONED SMALL CRAFT ADVISORY UNTIL 18Z AS LOW LEVEL COLD
AIR ADVECTION FAIRLY WEAK AND UPSTREAM TAMDAR AND BLUE RIVER
SOUNDINGS NOT SHOWING MUCH WIND ABV 20KTS TO MIX DOWN TO SURFACE.
CONTINUED GALE AND FREEZING SPRAY WARNINGS FROM MID AFTERNOON
THROUGH SUNDAY MORNING AS BLAST OF ARCTIC AIR MOVES THROUGH BETWEEN
00Z AND 03Z.  MAY APPROACH STORM FORCE CRITERIA WELL AWAY FROM
SHORE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY FOR
     WIZ046-047-051-052-056>060-062>072.

     WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY FOR
     WIZ046-047-051-056>059-062>065-067>070.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY
     FOR WIZ052-060-066-071-072.

LM...HEAVY FREEZING SPRAY WARNING FROM 3 PM THIS AFTERNOON TO 12 PM
     CST SUNDAY FOR LMZ643>646.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 3 PM CST THIS AFTERNOON
     FOR LMZ643>646.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 12 PM CST SUNDAY FOR
     LMZ643>646.

&&

SHORT/LONG TERM...35
AVIATION/MARINE...11
Hazardous weather outlook, Feb 8, 4:25 PM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 PM CST FRI FEB 8 2008

WIZ046-047-051-052-056>060-062>072-091000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
425 PM CST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A PERIOD OF SNOW IS EXPECTED THIS EVENING. SNOW ACCUMULATIONS OF 2
TO 4 INCHES ARE EXPECTED SOUTHEAST OF INTERSTATE 43...WITH 1 TO 2
INCHES EXPECTED NORTHWEST. ROADS MAY BE HAZARDOUS IN SPOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BLOWING SNOW ADVISORY IS IN EFFECT FROM 3 PM SATURDAY TO NOON
SUNDAY. A WIND CHILL WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING.

A BLAST OF BITTERLY COLD ARCTIC AIR WILL HIT THE AREA SATURDAY
AFTERNOON AND CONTINUE INTO SUNDAY MORNING. WIND GUSTS OF 35 TO 45
MPH WILL COMBINE WITH PLENTY OF LOOSE SNOW...RESULTING IN
SIGNIFICANT BLOWING AND DRIFTING SNOW AND LOCAL BLIZZARD CONDITIONS
IN OPEN RURAL AREAS. WIND CHILL READINGS ARE EXPECTED TO DROP INTO
THE 35 TO 43 BELOW RANGE BY LATE SATURDAY NIGHT.

THERE IS A CHANCE OF SNOW MONDAY THROUGH TUESDAY. SEVERAL INCHES OF
ACCUMULATION ARE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-091000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
425 PM CST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 3 PM SATURDAY. A
GALE WARNING AND A HEAVY FREEZING SPRAY WARNING ARE IN EFFECT FROM 3
PM SATURDAY TO NOON SUNDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED SUNDAY AFTERNOON.

BORGHOFF
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Feb 9, 12:20 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1220 AM CST SAT FEB 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     SNOW             MERTON                  43.14N 88.31W
02/09/2008  M1.5 INCH        WAUKESHA           WI   NWS EMPLOYEE

&&

KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 4:02 AM CSTWind Chill WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more32 hr
Feb 9, 4:02 AM CSTWind Chill AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan12 hr
Feb 9, 7:18 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more13 hr

Nearby

Wind Advisories in Wisconsin, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.